Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 38, NWS Medford, OR
NWS Medford, OR issued this gale warning at Sep 10, 2014, 3:20 AM PDT. It took effect at Sep 10, 2014, 2:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2014, 3:20 AM PDT (10:20 UTC)
- In effect from
- Sep 10, 2014, 2:00 PM PDT
- Expired
- Sep 11, 2014, 1:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
854 WHUS76 KMFR 101020 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 320 AM PDT WED SEP 10 2014 PZZ376-102330- /O.CAN.KMFR.GL.W.0037.000000T0000Z-140911T0600Z/ /O.EXT.KMFR.SI.Y.0101.000000T0000Z-140912T0000Z/ /O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T0600Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-140911T1200Z/ /O.NEW.KMFR.GL.W.0038.140910T2100Z-140911T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 320 AM PDT WED SEP 10 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT. WINDS MAY REACH GALE FORCE 30 TO 35 KT SOUTH OF GOLD BEACH THIS EVENING THROUGH WEDNESDAY EVENING. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 6 TO 9 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS MAY BECOME VERY STEEP AT 9 TO 12 FEET 7 SECONDS THIS EVENING THROUGH WEDNESDAY EVENING. * AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS ARE EXPECTED OVER THE ENTIRE ZONE THIS EVENING THROUGH AT LEAST WEDNESDAY. HOWEVER...GALES AND VERY STEEP SEAS ARE POSSIBLE FROM THIS EVENING THROUGH WEDNESDAY EVENING SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-356-102330- /O.CAN.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/ /O.CON.KMFR.SW.Y.0100.000000T0000Z-140911T1200Z/ /O.NEW.KMFR.SI.Y.0102.140910T2100Z-140911T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 320 AM PDT WED SEP 10 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 4 TO 8 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS WILL BECOME VERY STEEP AT 6 TO 9 FEET 7 SECONDS THROUGH THIS EVENING. * AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL CONDITIONS ARE EXPECTED PRIMARILY BEYOND 5 NM FROM SHORE. HOWEVER...STEEP TO VERY STEEP SEAS MAY EDGE IN CLOSER TO SHORE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... ESPECIALLY NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-102330- /O.CAN.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/ /O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T0600Z/ /O.NEW.KMFR.SI.Y.0102.140910T2100Z-140912T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 320 AM PDT WED SEP 10 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. * SEAS: STEEP WIND WAVE DOMINATED SEAS OF 6 TO 8 FEET 7 SECONDS NEAR CAPE BLANCO THIS AFTERNOON. THE AREA OF STEEP SEAS WILL EXPAND TO COVER MUCH OF THE WATERS NORTH OF CAPE BLANCO AS WINDS INCREASE THIS EVENING THROUGH WEDNESDAY EVENING. * WINDS: NORTH 15 TO 25 KT DEVELOPING THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. * TIMING: STEEP SEAS AND MODERATE WINDS WILL BOTH OCCUR THIS EVENING THROUGH WEDNESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
1 follow-up statement
354 WHUS76 KMFR 102157 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 257 PM PDT WED SEP 10 2014 PZZ376-111100- /O.EXT.KMFR.GL.W.0038.000000T0000Z-140911T0800Z/ /O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T1800Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-140911T1200Z/ /O.CON.KMFR.SI.Y.0101.000000T0000Z-140912T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 257 PM PDT WED SEP 10 2014 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT. WINDS MAY REACH GALE FORCE 30 TO 35 KT SOUTH OF GOLD BEACH THROUGH TONIGHT. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 6 TO 9 FEET WITH A PERIOD OF AROUND 7 SECONDS. SEAS MAY BECOME VERY STEEP OF 9 TO 12 FEET AT 7 SECONDS THROUGH TONIGHT. * AREAS AFFECTED: SMALL CRAFT CONDITIONS FOR WINDS AND SEAS ARE EXPECTED OVER THE ENTIRE ZONE. HOWEVER...GALES AND VERY STEEP SEAS ARE POSSIBLE THROUGH TONIGHT SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-356-111100- /O.EXT.KMFR.SI.Y.0102.000000T0000Z-140911T0800Z/ /O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 257 PM PDT WED SEP 10 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 4 TO 8 FEET WITH A DOMINANT PERIOD OF 7 SECONDS. SEAS WILL BECOME VERY STEEP AT 6 TO 9 FEET AT 7 SECONDS THROUGH TONIGHT. * AREAS AFFECTED: SMALL CRAFT CONDITIONS FOR WINDS AND SEAS ARE EXPECTED PRIMARILY BEYOND 5 NM FROM SHORE. HOWEVER...STEEP TO VERY STEEP SEAS MAY EDGE IN CLOSER TO SHORE THIS AFTERNOON AND EVENING...ESPECIALLY NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-111100- /O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T1800Z/ /O.CON.KMFR.SI.Y.0102.000000T0000Z-140912T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 257 PM PDT WED SEP 10 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * SEAS: STEEP WIND WAVE DOMINATED SEAS OF 6 TO 8 FEET AT 7 SECONDS NEAR CAPE BLANCO THIS AFTERNOON. THE AREA OF STEEP SEAS WILL EXPAND TO COVER MUCH OF THE WATERS NORTH OF CAPE BLANCO AS WINDS PEAK THIS EVENING. * WINDS: NORTH 15 TO 25 KT. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT CONDITIONS FOR WINDS AND SEAS. HOWEVER...THE STEEPEST SEAS WILL BE SOUTH OF CAPE ARAGO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Sep 10, 2:22 AM PDT, 58 minutes earlier.
Area forecast discussion, Sep 10, 2:22 AM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
222 AM PDT WED SEP 10 2014
.DISCUSSION...A LONG-DURATION HOT AND DRY PATTERN IS UNDERWAY ACROSS THE
FORECAST AREA AND WILL PRESENT CHALLENGES TO FIREFIGHTING CREWS IN
NORTHERN CALIFORNIA AND SOUTHERN OREGON. UPPER LEVEL RIDGING IS
DOMINATING THE WEATHER PICTURE THIS EVENING AND WILL DO SO THROUGH
THE WEEKEND AT LEAST...BRINGING WELL ABOVE NORMAL TEMPERATURES TO
THE REGION AND PREVENTING ANY CHANCE FOR PRECIPITATION. ENSEMBLE
MODEL DATA SUGGESTS THIS HEAT IS IN THE TOP 10 PERCENT FOR THIS
TIME OF YEAR. AGAIN...GIVEN THAT WE STILL HAVE SIGNIFICANT
WILDFIRE ACTIVITY IN THE FORECAST AREA...WILL BE WEAVING A GOOD
BIT OF FIRE WEATHER CONCERNS INTO THIS DISCUSSION DUE TO THE
POTENTIAL IMPACTS.
A THERMAL TROUGH IS SETTING UP OVER NORTHERN CALIFORNIA AND IS
EXTENDING NORTH INTO SOUTHWESTERN OREGON THIS MORNING...GENERATING
DRY NORTHEASTERLY WINDS OVER MUCH OF SISKIYOU COUNTY. HIGHER
TERRAIN IN SISKIYOU COUNTY AND THE CASCADES HAVE CURRENT HUMIDITIES
30 PERCENT OR LESS...AND FURTHER DRYING IS EXPECTED THE NEXT
SEVERAL DAYS. AFTERNOON HUMIDITIES IN THE WARMEST LOCATIONS IN
NORTHERN CALIFORNIA WILL EASILY HIT SINGLE DIGITS. AT THE CURRY
COUNTY COAST THE OFFSHORE FLOW WILL RESULT IN WARM TEMPERATURES THIS
AFTERNOON...LIKELY REACHING INTO THE 80S. AT INLAND LOCATIONS...AFTERNOON
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL UNDER CLEAR
SKIES. THE MARINE LAYER WILL BE PRACTICALLY NONEXISTENT THROUGH
THE WEEK DUE TO DRY OFFSHORE FLOW.
TONIGHT FIRE WEATHER CONDITIONS BECOME MORE CRITICAL AS HUMIDITIES
REMAIN LOW AND EASTERLY WINDS INCREASE SOME. SISKIYOU COUNTY
BOUNDARY LAYER WINDS ARE NOT SUPER IMPRESSIVE SO NO FORMAL FIRE
WEATHER PRODUCTS WILL NOT BE ISSUED AT THIS TIME...BUT POOR HUMIDITY
RECOVERIES WILL CHALLENGE FIREFIGHTING EFFORTS AS FIRE BEHAVIOR
COULD REMAIN ACTIVE ALL NIGHT. FARTHER NORTH OVER THE CASCADES THE
WINDS ARE MORE SIGNIFICANT BUT HUMIDITIES WON'T BE INCREDIBLY LOW.
AGAIN...NO PRODUCTS ARE BEING ISSUED FOR THIS CURRENTLY BUT THE WIND
SPEEDS AND HUMIDITIES COULD CAUSE SIGNIFICANT FIRE BEHAVIOR.
WE'LL CONTINUE TO MONITOR THE LATEST DATA FOR ANY POTENTIAL FIRE
WEATHER PRODUCT ISSUANCES.
ON THURSDAY AND FRIDAY THE THERMAL TROUGH MOVES INLAND...AND
TRADITIONALLY THESE ARE THE HOTTEST DAYS WITH A COOLDOWN OCCURRING
AFTERWARD. IT WILL CERTAINLY BE HOT WITH TEMPERATURES 10 DEGREES
ABOVE NORMAL...BUT THIS IS NOT A TRADITIONAL SUMMER WITH DROUGHT
CONDITIONS AND RECORD HIGH TEMPERATURES...AND THE THERMAL TROUGH
LINGERS THROUGH SUNDAY WITH CONTINUED HOT AND DRY CONDITIONS
EXPECTED. THIS PATTERN WILL UNFORTUNATELY OFFER LITTLE TO NO RELIEF
FOR FIREFIGHTING EFFORTS ACROSS THE AREA. SMOKE WILL BEGIN TO BE
TRANSPORTED NORTHWARD FROM SISKIYOU COUNTY LATE THURSDAY AND SMOKE
MAY BEGIN TO AFFECT THE ROGUE VALLEY.
IN THE EXTENDED...THE GFS PUSHES A SHORTWAVE INLAND EARLY NEXT WEEK
WHICH WOULD BRING COOLER TEMPERATURES TO THE REGION. HOWEVER...AS
HAS BEEN THE CASE...THESE COOLDOWNS IN THE EXTENDED HAVE VERIFIED AS
BEING SHORT-LIVED AND USUALLY MUCH TAMER THAN MODELS HAVE SUGGESTED.
THE ECMWF HAS ALREADY BACKED OFF OF THIS SOLUTION...KEEPING MAINLY
RIDGING OVER THE AREA THROUGH TUESDAY. THE FORECAST REFLECTS A WARM
AND DRY PATTERN IN THE EXTENDED.
&&
.AVIATION...EXPECT AREAS OF IFR/LIFR STRATUS/FOG ALONG THE NORTH
COAST AND COASTAL VALLEYS THIS MORNING CLEARING TO VFR BY 18Z. THE
REMAINDER OF THE AREA WILL REMAIN VFR THROUGH TODAY...EXCEPT FOR SOME
REDUCED VISIBILITY IN WILDFIRE SMOKE OVER WESTERN SISKIYOU COUNTY.
STRATUS MAY BRIEFLY RETURN TO THE COAST EARLY THIS EVENING, BUT
OFFSHORE FLOW STRENGTHENS AND VFR WILL LIKELY PREVAIL OVERNIGHT.
SPILDE
&&
.MARINE...UPDATED 300 AM PDT WED 10 SEP 2014...BOTH OFFSHORE HIGH
PRESSURE AND A THERMAL TROUGH NEAR THE COAST WILL CONTINUE TO
STRENGTHEN. AS A RESULT...NORTH WINDS AND WIND WAVE DOMINATED SEAS
WILL INCREASE...PEAKING OVER THE SOUTHERN OUTER WATERS THIS
AFTERNOON AND EVENING WHEN GALES AND VERY STEEP SEAS ARE LIKELY.
THE NORTH WIND PATTERN WILL PERSIST THROUGH THURSDAY...THEN THE
THERMAL TROUGH WILL WEAKEN AND MOVE INLAND FRIDAY WITH LIGHTER
WINDS AND SEAS OVER THE WATERS. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR... FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ029>031.
CA...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ084-085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT THURSDAY
FOR PZZ350-356-370-376.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT THURSDAY FOR PZZ376.
NSK/NSK/MASThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:20 AM PDT | Small Craft Advisory for Winds | MFR | 24 hr | |
| Sep 10, 2:30 PM PDT | Fire Weather Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 24 hr |
| Sep 10, 2:30 PM PDT | Red Flag Warning | MFR | Siskiyou | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.